Alert archive / Utah / Flash Flood Warnings in 2011

Flash Flood Warning 2, NWS Grand Junction, CO

July 2, 2011Uintah County, Utah

NWS Grand Junction, CO issued this flash flood warning at Jul 2, 2011, 7:52 PM MDT for Uintah County, Utah. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2011, 7:52 PM MDT (01:52 UTC)
Expired
Jul 3, 2011, 1:10 AM MDT
In force
5 hr
Issued by
NWS Grand Junction, CO
Area
Storm-based polygon
Flood severity
None

County Uintah County, UT

The radar

The Grand Junction radar (KGJX), 200 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4718 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WGUS55 KGJT 030152
FFWGJT
UTC047-030730-
/O.NEW.KGJT.FF.W.0002.110703T0152Z-110703T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
752 PM MDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL UINTAH COUNTY IN NORTHEAST UTAH...

* UNTIL 130 AM MDT

* AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS HAVE DROPPED VERY HEAVY RAINFALL NORTH 
  OF THE WARNED AREA. DOPPLER RADAR ESTIMATES OVER 3 INCHES OF RAIN 
  HAS FALLEN ACROSS THE HEADWATERS OF ASHLEY CREEK...BEAR CREEK AND 
  DRY FORK. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MAESER.

A SUDDEN RISE OF WATER IS EXPECTED ALONG ASHLEY CREEK AS IT FLOWS 
INTO MAESER AND THROUGH VERNAL UTAH BETWEEN 830 PM AND 1030 PM MDT 
THIS EVENING. RESIDENTS LIVING ALONG ASHLEY CREEK SHOULD MOVE TO 
HIGHER GROUND AS THE CREEK LEVELS RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO 
STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY 
RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.

&&

LAT...LON 4060 10945 4049 10943 4046 10955 4045 10974
      4055 10979 4056 10961

$$

JDC
2 follow-up statements
518 
WGUS75 KGJT 030233
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
833 PM MDT SAT JUL 2 2011

UTC047-030730-
/O.CON.KGJT.FF.W.0002.000000T0000Z-110703T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UINTAH UT-
833 PM MDT SAT JUL 2 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL UINTAH
COUNTY UNTIL 130 AM MDT...

AT 832 PM MDT...RUNOFF FROM STRONG THUNDERSTORMS EARLIER THIS 
EVENING WILL CONTINUE OVER THE WARNED AREA THROUGH 11 PM MDT. 
RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES HAVE BEEN ESTIMATED BY 
DOPPLER RADAR NEAR THE HEADWATERS OF ASHLEY CREEK...BLACK CANYON 
CREEK AND DRY FORK. THIS WILL RESULT IN SUDDEN RISES DOWNSTREAM AS 
THIS RAINFALL CONTINUES TO RUNOFF...LEADING TO FLASH 
FLOODING...ESPECIALLY IN NARROW CANYONS AND STEEP TERRAIN. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MAESER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4060 10945 4049 10943 4046 10955 4045 10974
      4055 10979 4056 10961

$$

JDC
502 
WGUS75 KGJT 030710
FFSGJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
110 AM MDT SUN JUL 3 2011

UTC047-030726-
/O.CAN.KGJT.FF.W.0002.000000T0000Z-110703T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UINTAH UT-
110 AM MDT SUN JUL 3 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL
UINTAH COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4060 10945 4049 10943 4046 10955 4045 10974
      4055 10979 4056 10961

$$

CC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:06 PM MDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jul 2, 3:06 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
306 PM MDT SAT JUL 2 2011

.DISCUSSION...TONIGHT THROUGH WEDNESDAY...

THUNDERSTORMS HAVE FIRED OVER OPPOSITE CORNERS OF THE FORECAST
AREA...ON THE NORTH SIDE OF THE UINTA MOUNTAINS (TRACKING INTO
WYOMING BUT NEAR MANILA) AND SOUTH OF PAGOSA SPRINGS.  THE STORMS
OVER THE UINTAS ARE BEING TRIGGERED BY AN EMBEDDED SHORT WAVE MOVING
ACROSS WYOMING AND PERHAPS A SHALLOW BOUNDARY ASSOCIATED WITH THIS
WAVE.  OVER THE ERN SAN JUANS...MOISTURE HAS INCREASED FROM LAST
EVENINGS THUNDERSTORM OUTFLOWS.  WITH HIGH PRESSURE CENTERED OVER
THE FOUR CORNERS...EXPECT THUNDERSTORM ACTIVITY TO INCREASE FOR THE
REMAINDER OF THE AFTERNOON GIVEN A DEEP MIXED LAYER WITH STEEP LAPSE
RATES.

HIGH PRESSURE STRENGTHENS WITH A BIT MORE AMPLIFICATION INTO SUNDAY
AFTERNOON.  THIS WILL REDUCE THE CONVECTIVE POTENTIAL OVER THE ERN
UINTA MOUNTAINS.  BUT STILL EXPECT AFTERNOON STORMS TO FIRE OVER THE
ERN SAN JUAN MOUNTAINS AND PERHAPS NEAR THE SAWATCH RANGE.
OTHERWISE EXPECT HOTTER CONDITIONS AS STRONGER HIGH PRESSURE MEANS
HIGHER TEMPERATURE VALUES.

THE DEVELOPMENT OF THIS MONSOONAL SEASON IS ODD...BUT THE LATE
SPRING AND EARLY SUMMER WEATHER PATTERN SEEMS TO BE NOTHING BUT AN
ANOMALY.  CIRCULATION AROUND THE DESERT SOUTHWEST SUBTROPICAL HIGH
PLACES THE MONSOONAL SURGE OVER SRN CALIFORNIA.  THIS SURGE GETS
ENTRAINED INTO THE WESTERLIES THANKS TO THE TRAILING SHORT WAVE THAT
MOVES INTO THE NRN PLAINS.  THIS MOISTURE INCREASES PRECIPITABLE
WATER AND CONVECTIVE POTENTIAL FOR THE ENTIRE FORECAST AREA JUST IN
TIME FOR THE FOURTH OF JULY INDEPENDENCE DAY.  OUTFLOW BOUNDARIES
FROM HIGH TERRAIN THUNDERSTORMS COULD TRIGGER A FEW STORMS OVER
VALLEY LOCATIONS BY EVENING.

FOR NEXT TUESDAY AND WEDNESDAY...MOISTURE REMAINS TRAPPED BENEATH
THE 500 MB HIGH CORE.  WIND SHEAR REMAIN VERY LIGHT...BUT SUFFICIENT
MOISTURE THAT OUTFLOW BOUNDARIES WILL DETERMINE THE PLACEMENT OF
STORM ACTIVITY.  IN ADDITION...PRECIPITABLE WATER WILL BE HIGH
ENOUGH TO SUPPORT A FEW SHOWERS LASTING LATE INTO THE NIGHT.  WITH
INCREASED CLOUD COVER...AFTERNOON TEMPS WILL NOT BE AS HOT.

.LONG TERM DISCUSSION...WEDNESDAY NIGHT THROUGH SATURDAY...

SUBTROPICAL HIGH CENTERED OVER THE 4 CORNERS REGION MID WEEK LOOKS
TO GET A PUSH SOUTHWEASTWARD BY UPPER TROF MOVING OUT OF THE GULF OF
ALASKA INTO THE PACIFIC NORTHWEST BY THURSDAY. SOME DIFFERENCES IN
HANDLING THIS TROF BY THE MODELS WITH SEVERAL ENSEMBLE MEMBERS
LEANING TOWARD DIGGING THIS DOWN THE WESTERN COAST SO WILL BE
INTERESTING TO SEE HOW LATER MODEL RUNS TURN OUT AS THIS HAS BEEN A
FAVORED PATTERN OF WEEKS PAST. WITH UPPER HIGH SHIFTING EASTWARD THE
PRECIPITABLE WATER PLUME OVER THE WESTERN GREAT BASIN MAY GET A PUSH
MORE TOWARD THE CENTRAL ROCKIES...WITH AN INCREASE IN AFTERNOON
THUNDERSTORM ACTIVITY POSSIBLE BY LATE NEXT WEEK. HOWEVER THINK THE
SCATTERED MOUNTAIN/ISOLATED VALLEY POPS CURRENTLY IN FORECAST ARE ON
TRACK AND DID NOT MAKE ANY BIG CHANGES ATTM. AFTERNOON TEMPERATURES
OVERALL LOOK TO BE NEAR NORMAL WITH AFTERNOON CLOUD COVER IN
PLACE...HOWEVER AS MENTIONED IN PREVIOUS DISCUSSION THIS CLOUD COVER
MAY LINGER OVERNIGHT WITH CONVECTION LINGERING INTO THE EARLY
MORNING HOURS AND THIS MAY KEEP TEMPERATURES WARMER THAN NORMAL
OVERNIGHT.

&&

.AVIATION...

VFR CONDITIONS LOOKS TO PREVAIL AT THE TERMINAL SITES OVER THE
NEXT 24 HOURS AND BEYOND. ISOLATED TO SCATTERED CONVECTION IS
POSSIBLE ALONG THE PEAKS OF THE CONTINENTAL DIVIDE AND THE UINTA
MOUNTAINS THE NEXT FEW AFTERNOON AND EVENINGS...WITH THE SAN JUANS
MORE FAVORED SUNDAY AFTERNOON.

&&

.FIRE WEATHER...

HIGH PRESSURE WILL BE CENTERED OVER THE REGION THROUGH
THE HOLIDAY WEEKEND AND INTO THE COMING WEEK. SUBTROPICAL MOISTURE
WILL GRADUALLY BE DRAWN UNDER THE HIGH RESULTING IN INCREASED
AFTERNOON AND EVENING THUNDERSTORM ACTIVITY AS THE WEEK PROGRESSES.
SOME STORMS WILL BE DRY SUNDAY AFTERNOON AND MONDAY AS LOWER LEVELS
OF THE ATMOSPHERE WILL BE RELATIVELY DRY INITIALLY. AT THIS TIME IT
DOES NOT APPEAR COVERAGE WILL BE SUFFICIENT OVER THOSE AREAS WITH
DRY FUELS TO WARRANT WATCHES OR WARNINGS. TEMPERATURES WILL BE ABOVE
SEASONAL NORMS INTO EARLY NEXT WEEK BEFORE COOLING TO NEAR NORMAL
IN RESPONSE TO INCREASED CLOUDS AND SHOWERS. WINDS ALOFT WILL BE
LIGHT AND GENERALLY FROM THE SOUTHWEST.

&&

.HYDROLOGY...

ABOVE NORMAL TEMPERATURES WILL CONTINUE TO MELT SNOW FROM THE HIGH
ELEVATION SNOWPACK. THEREFORE ELEVATED RIVER LEVELS ARE EXPECTED TO
CONTINUE ACROSS MANY AREAS ACROSS THE CENTRAL AND NORTHERN COLORADO
MOUNTAINS INCLUDING THE COLORADO RIVER...AND MUCH OF NORTHEAST UTAH.
MANY OF THESE RIVERS ARE ABOVE BANKFULL WITH A FEW ABOVE FLOOD STAGE.

SOME RIVER POINTS WILL CONTINUE TO INCREASE OVER THE WEEKEND
INCLUDING THE GREEN AT JENSEN. THE DUCHESNE RIVER MAY SEE SOME THE
HIGHEST PEAK OF THE SEASON OVER THE NEXT DAY OR SO.

WATERWAYS REMAIN DANGEROUS DUE TO FAST MOVING COLD WATER AND THE
POTENTIAL FOR BANK EROSION.

CURRENT HIGHLIGHTS IN EFFECT INCLUDE...

...FLOOD WARNINGS...

IN EASTERN UTAH...

   GREEN RIVER...
...WESTERN GRAND AND EASTERN EMERY COUNTY UNTIL 900 AM MONDAY.
...NEAR JENSEN UTAH UNTIL FURTHER NOTICE.
...NORTHWEST UINTAH COUNTY UNTIL FURTHER NOTICE.

IN WESTERN COLORADO...

   COLORADO RIVER...
...NEAR CAMEO UNTIL FURTHER NOTICE

...FLOOD ADVISORIES...

IN WESTERN COLORADO...

...EAGLE CO UNTIL 4 PM MDT MONDAY...
...ROUTT CO UNTIL 130 PM MDT WEDNESDAY...
   COLORADO RIVER...
...NEAR THE COLORADO-UTAH STATELINE UNTIL FURTHER NOTICE.
   EAGLE RIVER...
...NEAR GYPSUM UNTIL 6 PM MDT MONDAY
...NEAR DOTSERO INCLUDING GLENWOOD CANYON NOON MDT SATURDAY.

IN EASTERN UTAH...

   GREEN RIVER...
...EASTERN DAGGETT COUNTY UNTIL 530 PM SUNDAY.
   COLORADO RIVER...
...NEAR THE COLORADO-UTAH STATELINE UNTIL FURTHER NOTICE.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...

CO...NONE.
UT...NONE.

&&

SHORT TERM.....PF
LONG TERM......DP
AVIATION.......TGJT
FIRE WEATHER...NL
HYDROLOGY......TGJT
Hazardous weather outlook, Jul 2, 4:10 AM MDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
410 AM MDT SAT JUL 2 2011

COZ001>014-017>023-UTZ022>025-027>029-031100-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
410 AM MDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SAN JUAN MOUNTAINS
EAST OF HIGHWAY 550...AND THE WEST ELK MOUNTAINS EAST OF CRESTED
BUTTE THIS AFTERNOON. GUSTY WINDS TO 45 MPH WITH BRIEF MODERATE RAIN
SHOWERS AND OCCASIONAL LIGHTNING WILL BE THE MAIN HAZARDS ASSOCIATED
WITH THESE STORMS.

NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES WILL KEEP RIVERS RUNNING
HIGH AND FAST THROUGH TONIGHT. NUMEROUS FLOOD ADVISORIES AND WARNINGS
REMAIN IN EFFECT FOR MUCH OF NORTHWEST COLORADO AND NORTHEAST UTAH.

PLEASE VISIT THE NATIONAL WEATHER SERVICE GRAND JUNCTION WEBSITE AT
WEATHER.GOV/GJT FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ABOVE NORMAL TEMPERATURES ARE EXPECTED INTO EARLY NEXT WEEK FOR
CONTINUED HIGH RIVER AND STREAM FLOWS DUE TO MELTING OF SNOW OFF
THE HIGH MOUNTAINS.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN
MOUNTAINS ON SUNDAY AS MOISTURE WORKS INTO THE AREA. THEN THE CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AND SPREAD ACROSS WESTERN
COLORADO AND EASTERN UTAH BY TUESDAY. THE AFTERNOONS THROUGH THE
EVENINGS WILL BE THE FAVORED TIME OF DAY FOR MOST CONVECTIVE
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

CJC/EH

In the hours before

Special weather statement, Jul 2, 3:49 PM MDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
349 PM MDT SAT JUL 2 2011

UTZ023-024-022230-
EASTERN UINTA BASIN UT-EASTERN UINTA MOUNTAINS UT-
349 PM MDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UINTAH COUNTY UNTIL
430 PM MDT...

AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF WHITEROCKS...MOVING EAST AT 15
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN UINTAH COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4069 10953 4045 10963 4057 10999 4076 10997

JDC
Special weather statement, Jul 2, 5:08 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
508 PM MDT SAT JUL 2 2011

UTZ023-024-022345-
EASTERN UINTA BASIN UT-EASTERN UINTA MOUNTAINS UT-
508 PM MDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UINTAH AND SOUTHERN
DAGGETT COUNTIES UNTIL 545 PM MDT...

AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF MAESER...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HIGHWAY 191 THROUGH THE EASTERN UINTA MOUNTAINS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4084 10919 4059 10915 4057 10976 4075 10980

JOE

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:16 PM MDTFlash Flood WarningGJTUintah5 hr
Jul 3, 3:39 PM MDTAreal Flood WarningGJTDaggett8 days

Nearby

Flash Flood Warnings in Utah, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.